Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 37, NWS Goodland, KS

May 26, 2012Gove County, Graham County, Sheridan County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at May 26, 2012, 6:16 PM CDT for Gove County, Graham County, Sheridan County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2012, 6:16 PM CDT (23:16 UTC)
Expired
May 26, 2012, 7:00 PM CDT
In force
44 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Gove County, KS, Graham County, KS, Sheridan County, KS

The radar

The Goodland radar (KGLD), 149 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2012-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1590 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2012-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 302 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1590 J/kg
Mixed-layer CIN
-308 J/kg
Mixed-layer LCL
1605 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
302 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

362 
WUUS53 KGLD 262316
SVRGLD
KSC063-065-179-270000-
/O.NEW.KGLD.SV.W.0037.120526T2316Z-120527T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
616 PM CDT SAT MAY 26 2012

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN GOVE COUNTY IN WEST CENTRAL KANSAS...
  GRAHAM COUNTY IN NORTHWEST KANSAS...
  SHERIDAN COUNTY IN NORTHWEST KANSAS...

* UNTIL 700 PM CDT

* AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES SOUTHWEST OF ELLIS TO 8 MILES SOUTHEAST OF COLLYER TO
  13 MILES SOUTHEAST OF GOVE...AND WAS MOVING NORTH AT 65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GOVE...QUINTER...GRAINFIELD...PARK...SAINT PETER...PENOKEE...
  MORLAND...HILL CITY...STUDLEY...BOGUE...NICODEMUS...TASCO AND
  HOXIE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 91 AND 113.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

&&

LAT...LON 3913 9964 3913 10014 3883 10014 3871 10050
      3950 10059 3954 10005 3955 9959 3914 9960
TIME...MOT...LOC 2316Z 182DEG 57KT 3898 9966 3902 10003
          3894 10029
WIND...HAIL 60MPH <1.00IN
$$

JRM
5 follow-up statements
634 
WWUS53 KGLD 262321
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
521 PM MDT SAT MAY 26 2012

KSC063-065-179-270000-
/O.CON.KGLD.SV.W.0037.000000T0000Z-120527T0000Z/
SHERIDAN KS-GOVE KS-GRAHAM KS-
621 PM CDT SAT MAY 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRAHAM...
EASTERN GOVE AND SHERIDAN COUNTIES UNTIL 700 PM CDT...

AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG OUTFLOW FROM A SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE OUTFLOW WINDS WERE LOCATED 
ALONG A LINE EXTENDING FROM 6 MILES WEST OF ELLIS TO 5 MILES 
SOUTHEAST OF COLLYER TO 10 MILES SOUTH OF QUINTER...AND WERE MOVING 
NORTH AT 65 MPH. THESE STRONG AND SUDDEN WIND GUSTS WILL OCCUR IN 
AREAS WHERE THE THUNDERSTORMS THEMSELVES ARE NOT TRACKING. BE READY 
FOR VERY STRONG WINDS EVEN IF NO THUNDERSTORM IS IMMEDIATELY PRESENT.

LOCATIONS IMPACTED INCLUDE...
  QUINTER...GRAINFIELD...PARK...SAINT PETER...PENOKEE...MORLAND...
  HILL CITY...STUDLEY...BOGUE...NICODEMUS...TASCO AND HOXIE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 91 AND 113.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

&&

LAT...LON 3913 9964 3913 10014 3883 10014 3871 10050
      3950 10059 3954 10005 3955 9959 3914 9960
TIME...MOT...LOC 2319Z 182DEG 57KT 3903 9966 3907 10003
          3899 10029
WIND...HAIL 60MPH <1.00IN
$$

JRM
968 
WWUS53 KGLD 262329
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
629 PM CDT SAT MAY 26 2012

KSC063-065-179-270000-
/O.CON.KGLD.SV.W.0037.000000T0000Z-120527T0000Z/
SHERIDAN KS-GOVE KS-GRAHAM KS-
629 PM CDT SAT MAY 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRAHAM...
EASTERN GOVE AND SHERIDAN COUNTIES UNTIL 700 PM CDT...

AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG OUTFLOW FROM A SEVERE THUNDERSTORM CAPABLE OF PRODUCING 
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STRONG WINDS WERE LOCATED ALONG 
A LINE EXTENDING FROM 10 MILES SOUTHWEST OF PALCO TO SAINT PETER TO 
QUINTER...AND WAS MOVING NORTH AT 65 MPH. THESE STRONG AND SUDDEN 
WIND GUSTS WILL OCCUR IN AREAS WHERE THE THUNDERSTORMS THEMSELVES 
ARE NOT TRACKING. BE READY FOR VERY STRONG WINDS EVEN IF NO 
THUNDERSTORM IS IMMEDIATELY PRESENT.

LOCATIONS IMPACTED INCLUDE...
  PENOKEE...MORLAND...HILL CITY...STUDLEY...BOGUE...NICODEMUS...TASCO
  AND HOXIE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 91 AND 113.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

&&

LAT...LON 3913 9964 3913 10014 3895 10014 3877 10051
      3950 10059 3954 10005 3955 9959 3914 9960
TIME...MOT...LOC 2328Z 182DEG 57KT 3917 9965 3921 10002
          3913 10028
WIND...HAIL 60MPH <1.00IN
$$

JRM
157 
WWUS53 KGLD 262339
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
539 PM MDT SAT MAY 26 2012

KSC063-262348-
/O.CAN.KGLD.SV.W.0037.000000T0000Z-120527T0000Z/
GOVE KS-
639 PM CDT SAT MAY 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GOVE COUNTY IS
CANCELLED...

THE STRONG WINDS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3913 9964 3913 10014 3914 10029 3914 10053
      3950 10059 3954 10005 3955 9959 3914 9960
TIME...MOT...LOC 2338Z 182DEG 56KT 3932 9964 3937 10000
          3928 10028
$$

KSC065-179-270000-
/O.CON.KGLD.SV.W.0037.000000T0000Z-120527T0000Z/
SHERIDAN KS-GRAHAM KS-
639 PM CDT SAT MAY 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRAHAM AND
SHERIDAN COUNTIES UNTIL 700 PM CDT...

AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF STRONG WINDS FROM A SEVERE THUNDERSTORM CAPABLE OF PRODUCING 
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE WINDS WERE LOCATED ALONG A LINE 
EXTENDING FROM PALCO TO PENOKEE TO 9 MILES NORTHEAST OF PARK...AND 
WERE MOVING NORTH AT 65 MPH. THESE STRONG AND SUDDEN WIND GUSTS WILL 
OCCUR IN AREAS WHERE THE THUNDERSTORMS THEMSELVES ARE NOT TRACKING. 
BE READY FOR VERY STRONG WINDS EVEN IF NO THUNDERSTORM IS 
IMMEDIATELY PRESENT.

LOCATIONS IMPACTED INCLUDE...
  HILL CITY...STUDLEY...BOGUE...NICODEMUS...TASCO AND HOXIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

&&

LAT...LON 3913 9964 3913 10014 3914 10029 3914 10053
      3950 10059 3954 10005 3955 9959 3914 9960
TIME...MOT...LOC 2338Z 182DEG 56KT 3932 9964 3937 10000
          3928 10028
WIND...HAIL 60MPH <1.00IN
$$

JRM
981 
WWUS53 KGLD 262347
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
547 PM MDT SAT MAY 26 2012

KSC179-262353-
/O.CAN.KGLD.SV.W.0037.000000T0000Z-120527T0000Z/
SHERIDAN KS-
647 PM CDT SAT MAY 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR SHERIDAN COUNTY IS
CANCELLED...

THE AREA OF STRONG WINDS WHICH PROMPTED THE WARNING HAVE WEAKENED 
ACROSS THE WARNED AREA.

LAT...LON 3948 10016 3950 9961 3914 9960 3913 9964
      3913 10015
TIME...MOT...LOC 2343Z 199DEG 48KT 3934 9955 3939 9991
          3932 10014
$$

KSC065-270000-
/O.CON.KGLD.SV.W.0037.000000T0000Z-120527T0000Z/
GRAHAM KS-
647 PM CDT SAT MAY 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRAHAM COUNTY
UNTIL 700 PM CDT...

AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG OUTFLOW WINDS FROM A SEVERE THUNDERSTORM CAPABLE OF PRODUCING 
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE WINDS WERE LOCATED ALONG A LINE 
EXTENDING FROM PALCO TO PENOKEE TO 6 MILES SOUTH OF STUDLEY...AND 
WAS MOVING NORTH AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  NICODEMUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

&&

LAT...LON 3948 10016 3950 9961 3914 9960 3913 9964
      3913 10015
TIME...MOT...LOC 2343Z 199DEG 48KT 3934 9955 3939 9991
          3932 10014
WIND...HAIL 60MPH <1.00IN
$$

JRM
550 
WWUS53 KGLD 270000
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
600 PM MDT SAT MAY 26 2012

KSC065-270009-
/O.EXP.KGLD.SV.W.0037.000000T0000Z-120527T0000Z/
GRAHAM KS-
700 PM CDT SAT MAY 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR GRAHAM COUNTY WILL EXPIRE AT
600 PM MDT/700 PM CDT/...

THE STRONG WINDS THAT PROMPTED THE WARNING HAVE WEAKENED AS THE 
STORM CONTINUES TO LIFT TO THE NORTHEAST ACROSS ROOKS COUNTY. WHILE 
THE STORM IS MOVING AWAY FROM THE AREA...WIND GUSTS TO 55 MPH AND 
AREAS OF LOW VISIBILITY IN BLOWING DUST ARE STILL EXPECTED. IF 
APPROACHING AN AREA OF BLOWING DUST...USE EXTREME CAUTION.

LAT...LON 3948 10016 3950 9961 3914 9960 3913 9964
      3913 10015
TIME...MOT...LOC 2359Z 199DEG 48KT 3954 9946 3959 9982
          3952 10005
$$

JRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 4:03 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, May 26, 4:03 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
303 PM MDT SAT MAY 26 2012

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 302 PM MDT SAT MAY 26 2012

THROUGH TONIGHT...THERE WILL BE A CHANCE FOR THUNDERSTORMS THIS
EVENING TO THE EAST OF A DRYLINE...WITH THE BEST CHANCES IN THE
EASTERN PORTION OF THE AREA WHERE MOISTURE ADVECTION WILL BE
STRONGEST. TORNADO PARAMETERS BASED ON NAM SOUNDINGS ARE LOW IN
THIS AREA...AND STORMS WILL BE HIGH BASED...SO DAMAGING WINDS SEEM
THE MOST LIKELY THREAT...NEXT BEING LARGE HAIL. A COLD FRONT WILL
MOVE INTO THE AREA DURING THE EARLY MORNING...WITH MULTIPLE MODELS
SUGGESTING POTENTIAL FOR PRECIP AHEAD OF THE FRONT THIS EVENING
AND EARLY SUNDAY MORNING. WHILE DEW POINTS WILL BE HIGHER OUT EAST
OVERNIGHT...DEW POINTS WILL RECOVER OVER THE WESTERN PORTION OF
THE AREA. STRONG WINDS WILL DECREASE SLIGHTLY AFTER MIXING ENDS
THIS EVENING...BUT SHOULD REMAIN FAIRLY GUSTY UNTIL AFTER THE COLD
FRONT MOVES IN AND CAUSES WINDS TO VEER TO WESTERLY.

SUNDAY AND SUNDAY NIGHT...LATEST GUIDANCE HAS SHIFTED SLIGHTLY
EASTWARD WITH PLACEMENT OF THE DRYLINE ON SUNDAY AFTERNOON. STILL
LOOKS AS THOUGH LOCATIONS EAST OF A LINE FROM MCCOOK TO GOVE WILL
HAVE THE POTENTIAL TO SEE STRONG TO SEVERE THUNDERSTORMS DEVELOP
DURING THE AFTERNOON HOURS. CONVECTIVE ACTIVITY SHOULD SHIFT EAST
OF THE FORECAST AREA BY 06Z. WEST OF THE DRYLINE...ANOTHER DAY OF
BORDERLINE CRITICAL FIRE WEATHER CONDITIONS IS ANTICIPATED. GIVEN
ONGOING FIRE WEATHER HIGHLIGHT TODAY...WILL DEFER TO THE OVERNIGHT
SHIFT TO TAKE ANOTHER LOOK.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 302 PM MDT SAT MAY 26 2012

MONDAY THROUGH WEDNESDAY...STRONG MID/UPPER TROUGH WILL MOVE
EASTWARD ACROSS THE NORTHERN PLAINS WITH QUASI-ZONAL FLOW ACROSS
THE CENTRAL HIGH PLAINS. EXPECT SEASONABLE TEMPS AND DRY
CONDITIONS UNTIL TUESDAY AFTERNOON WHEN A WEAK SHORTWAVE TROUGH
WILL MOVE ACROSS THE AREA. WILL CARRY A INCREASING CHANCES FOR
PRECIP THROUGH THE DAY WEDNESDAY WITH SUBSIDENCE OVERTAKING THE
REGION BY LATE WEDNESDAY NIGHT.

THURSDAY THROUGH SATURDAY...WILL SEE PERIODIC OPPORTUNITIES FOR
PRECIP DURING THIS TIME FRAME. A MID/UPPER RIDGE WILL CONTINUE TO
BUILD ACROSS THE WESTERN CONUS RESULTING IN NORTHWEST FLOW ALOFT
ACROSS THE TRI-STATE REGION. TOUGH TO PINPOINT TIMING/COVERAGE AT
THIS POINT BUT SLIGHT CHANCE/CHANCE POPS APPEAR REASONABLE. TEMPS
WILL GRADUALLY WARM BACK INTO THE MID 80S BY SATURDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1133 AM MDT SAT MAY 26 2012

MAIN CONCERN WILL BE STRONG WINDS DURING THE PERIOD...BUT THERE
WILL ALSO BE A POSSIBILITY FOR THUNDERSTORMS OVERNIGHT AS A COLD
FRONT MOVES INTO THE REGION. WINDS WILL INCREASE FURTHER THIS
AFTERNOON AS LOW PRESSURE DEEPENS TO THE WEST OF THE TERMINALS.
WINDS WILL DECREASE SOMEWHAT AFTER DAYTIME MIXING CEASES...BUT THE
PRESSURE GRADIENT WILL STILL SUPPORT GUSTY WINDS THIS EVENING.
WINDS WILL DECREASE FURTHER AS THE FRONT MOVES PAST THE TERMINALS
DURING THE EARLY MORNING...THEN SHIFT TO WESTERLY BEHIND THE
FRONT.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...HIGH WIND WARNING UNTIL 10 PM MDT /11 PM CDT/ THIS EVENING FOR
     KSZ001-002-013-014-027-028-041-042.

     RED FLAG WARNING UNTIL 10 PM MDT /11 PM CDT/ THIS EVENING FOR
     KSZ001>004-013>016-027>029-041-042.

     WIND ADVISORY UNTIL 11 PM CDT THIS EVENING FOR KSZ003-004-015-
     016-029.

CO...HIGH WIND WARNING UNTIL 10 PM MDT THIS EVENING FOR COZ090>092.

     RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR COZ252>254.

NE...HIGH WIND WARNING UNTIL 10 PM MDT THIS EVENING FOR NEZ079.

     RED FLAG WARNING UNTIL 10 PM MDT /11 PM CDT/ THIS EVENING FOR
     NEZ079>081.

     WIND ADVISORY UNTIL 11 PM CDT THIS EVENING FOR NEZ080-081.

&&

SHORT TERM...CJS/FOLTZ
LONG TERM...FOLTZ
AVIATION...CJS
Hazardous weather outlook, May 26, 9:00 AM CDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
800 AM MDT SAT MAY 26 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271345-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
800 AM MDT SAT MAY 26 2012 /900 AM CDT SAT MAY 26 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS...WITH GUSTS UP TO 60 MPH...CAN BE EXPECTED THIS
AFTERNOON ALONG AND WEST OF A BENKELMAN TO COLBY AND LEOTI LINE.
EAST OF THIS LINE GUSTS UP TO 50 MPH CAN BE EXPECTED. THE WINDS
WILL DECLINE DURING THE EVENING.

CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED ACROSS THE
ENTIRE AREA THIS AFTERNOON AND INTO THE EVENING. DURING THE
AFTERNOON RELATIVE HUMIDITIES WILL DROP INTO THE 10 TO 20 PERCENT
RANGE. WITH WIND GUSTS RANGING FROM 45 TO 60 MPH...EXPLOSIVE GROW
IS LIKELY WITH ANY FIRE. RELATIVE HUMIDITIES WILL IMPROVE DURING
THE EVENING.

THERE IS A SLIGHT RISK FOR SEVERE WEATHER EAST OF A HILL CITY AND
NORTON LINE THIS AFTERNOON AND EVENING. THE PRIMARY CONCERNS WILL
BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK FOR SEVERE WEATHER SUNDAY AFTERNOON AND
EVENING EAST OF A STRATTON NEBRASKA TO LEOTI KANSAS LINE. LARGE
HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO WILL BE THE THREATS
WITH THESE STORMS.

HAZARDOUS FIRE WEATHER CONDITIONS ARE POSSIBLE ALONG AND WEST OF
THE COLORADO BORDER SUNDAY AFTERNOON DUE TO LOW RELATIVE
HUMIDITIES AND WIND GUSTS UP TO 30 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON FOR THE NORTON AND
HILL CITY AREAS.

In the hours before

Local storm report, May 26, 5:51 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
451 PM MDT SAT MAY 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     NON-TSTM WND GST BURLINGTON              39.31N 102.27W
05/26/2012  M59 MPH          KIT CARSON         CO   ASOS

&&

PMURRAY

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 9:11 PM CDTSpecial Weather StatementGLDNorton34 min
May 25, 9:19 PM CDTSevere Thunderstorm WarningGLDNorton14 min
May 26, 5:09 AM CDTHigh Wind WarningGLDCheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more23 hr
May 26, 5:09 AM CDTWind AdvisoryGLDDecatur, Gove, Graham, Norton, Sheridan18 hr
May 26, 5:11 AM CDTRed Flag WarningGLDCheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more18 hr
May 26, 6:57 PM CDTSpecial Weather StatementGLDNorton33 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.